Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Las Vegas, NV

July 25, 2007Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 2:41 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 94 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 2:41 PM PDT (21:41 UTC)
Expired
Jul 25, 2007, 4:15 PM PDT
In force
94 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 2:56 PM PDTFLASH FLOODHenderson, NVWATER OVER SEVERAL ROADS INCLUDING AQUESTRIAN AND MAGIC ROADS. LOCAL GAUGES REPORTED 1 INCH OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 252142
FFWVEF
NVC003-252345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 445 PM PDT.

* AT 231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...BOULDER BEACH...BOULDER CITY...
  HENDERSON AND RAILROAD PASS.

PORTIONS OF HENDERSON HAVE ALREADY RECEIVED UP TO ONE HALF IN OF 
RAIN IN FIFTEEN MINUTES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU
APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3591 11502 3590 11481 3607 11479 3610 11500

$$
SC
1 follow-up statement
000
WGUS75 KVEF 252228
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PDT WED JUL 25 2007

AZC015-NVC003-252315-
MOHAVE AZ-CLARK NV-
324 PM PDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT(415 PM
MST) FOR SOUTH CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE
COUNTIES...

AT 317 PM PDT...NATIONAL WEATHER SERVICE RADAR INDICTED THE HEAVIEST 
RAINFALL OCCURRING JUST NORTHWEST OF LAUGHLIN. A RAIN GAGE TO THE 
WEST OF LAUGHLIN RECEIVED THREE QUARTERS OF AN INCH OF RAINFALL IN 
THE PAST THIRTY MINUTES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD 
COVE AND LAUGHLIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.

LAT...LON 3533 11477 3536 11456 3553 11458 3551 11480

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 11:00 AM PDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 25, 11:00 AM PDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PDT WED JUL 25 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING
WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE
ALOFT MOVES IN FROM THE EAST.
&&

.UPDATE...PLENTY OF MOISTURE REMAINS OVER EASTERN PORTIONS OF THE
CWA WITH PW VALUES WELL OVER AN INCH AND EVEN APPROACHING 2 INCHES
OVER FAR SOUTHERN MOHAVE COUNTY. CONVECTION HAS BEGUN EARLIER TODAY
DUE TO THE EARLIER HEATING AND LESS CLOUD COVER THAN 24 HOURS AGO.
WINDS ALOFT ARE ALSO LIGHT AND EXPECT TO SEE SOME TRAINING OF CELLS
WHICH IS ALREADY EVIDENT OVER PORTIONS OF SOUTHERN MOHAVE COUNTY.
ELSEWHERE OVER THE CWA...DRIER AIR HAS MOVED INTO THE WESTERN
PORTIONS OF THE AREA...BUT DEW POINTS ARE IN THE 50S AND 60S...SO
MOISTURE IS STILL AVAILABLE. THINK THAT THUNDERSTORMS WILL BE MORE
ISOLATED OVER THE WESTERN HALF WITH THE MORE CONCENTRATED STORMS
OVER THE EAST. HAVE ISSUED A FLASH FLOOD WATCH FOR MOHAVE
COUNTY...SOUTHERN CLARK COUNTY...AND EXTREME EASTERN SB COUNTY.
&&

.PREV DISCUSSION...245 AM WED JULY 25...SHORT TERM...SATELLITE SHOWS
DEBRIS CLOUDS ALONG AND EAST OF A LINE FROM TONOPAH...TO LAS
VEGAS...TO ESSEX...WITH MOSTLY CLEAR SKIES FARTHER WEST. THE CLEAR
SLOT IS ASSOCIATED WITH A MID LEVEL CIRCULATION CENTER OVER NORTHERN
CALIFORNIA WHICH HAS BEEN SLOWLY MOVING NORTHWEST FOR THE PAST
SEVERAL DAYS...BUT IS EXPECTED TO OPEN UP AND LIFT OUT TO THE
NORTHEAST TODAY. THIS FEATURE WILL PRODUCE AN AREA OF LIFT...AND
WITH THE DEEP MOISTURE IN PLACE...CONSIDERED A FLASH FLOOD WATCH.
HOWEVER...SATELLITE ANALYSIS/EXTRAPOLATION PLUS THE NAM AND GFS
OUTPUT SUGGEST THAT THE BEST LIFT WILL BE JUST NORTH OF OUR AREA.
WFO LKN HAS ISSUED A WATCH FOR THEIR AREA /THANKS FOR CHAT/.
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON IN THE
HEAT OF THE DAY...WITH LESS COVERAGE IN THE DRY SLOT COVERING THE
WESTERN ZONES. LAYER MEAN WIND SHOULD BE SUFFICIENT TO PREVENT
STORMS FROM BEING STATIONARY /ESPECIALLY CONSIDERING THE SLIGHTLY
STRONGER WINDS ASSOCIATED WITH THE MID LEVEL CIRCULATION/...BUT
CANNOT RULE OUT ONE OR TWO BACKBUILDING STORMS AGAIN TODAY. AFTER
THE CIRCULATION LIFTS AWAY TODAY/TONIGHT...MID LEVEL RIDGE OVER THE
ROCKIES IS EXPECTED TO RETROGRADE BACK OVER THE DESERT SOUTHWEST.
THIS WILL TRAP THE LOW LEVEL MOISTURE IN PLACE...AND RECYCLE IT EACH
DAY FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS. COVERAGE
WILL BE LESS THAN TODAY DUE TO THE MID LEVEL WARMING...BUT WEAKENING
LAYER MEAN WINDS WILL INCREASE THE RISK FOR STATIONARY STORMS AND
LOCALIZED FLASH FLOODING. ALSO WATCHING TROPICAL STORM DALILA NEAR
THE MOUTH OF THE GULF OF CALIFORNIA. NOT SURE IT GOT QUITE FAR
ENOUGH NORTHEAST TO PRODUCE A MOISTURE SURGE UP THE GULF...BUT WILL
HAVE TO KEEP AN EYE ON IT.

.LONG TERM...BROAD RIDGING OVER THE AREA WITH A HIGH CENTER WOBBLING
AROUND OR NEAR THE FOUR CORNERS AREA IS THE PRIMARY FEATURE FOR THE
EXTENDED. WITH NO DISCERNIBLE MINOR SYSTEMS TO PROVIDE DYNAMIC LIFT
EXPECT A REPETITIVE PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY FROM MOISTURE TRAPPED UNDER HIGH FROM THE PREVIOUS MONSOON
SURGE. DGEX AND ECMWF DO HINT AT A RECHARGE OF THE MOISTURE IN
ANOTHER SURGE NEXT WEDNESDAY WHICH COULD CALL FOR AN UPPING OF THE
POP FORECAST FOR THEN IN NEXT FORECAST PACKAGE. DID LOWER
TEMPERATURES A BIT TO BE A BIT CLOSER TO GUIDANCE AND CONSIDERING
THE MOIST FORECAST IS TO BE EXPECTED.
&&

.AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.  COVERAGE WILL STILL
BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT
ITSELF.  AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE
THE UNCERTAINTY.  THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO
THE EAST OF LAS VEGAS VALLEY.  ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER
THAT WILL MOVE BACK OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A
BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN
CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY.
OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE.
WILL USE VICINITY FOR VGT...DRA...AND DAG.  THE LEAST CHANCE FOR
THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT
TAF.  THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE
DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE
WEATHER PATTERN.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022.
.AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36.
.CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527.
&&

GORELOW/81/MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM PDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 AM PDT WED JUL 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260930-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME
EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

81

In the hours before

Local storm report, Jul 25, 8:44 AM PDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 AM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      12 NE HUALAPAI PEAK     35.21N 113.77W
07/23/2007                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTED 6 TENTHS OF AN INCH IN 10 MINUTES AND 1
            INCH IN 45 MINUTES.

1030 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
07/23/2007                   CLARK              NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
            INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
            BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
            WITH ISOLATED SECTIONS OF UP TO AN INCH.

0140 PM     FLASH FLOOD      PEACH SPRINGS           35.53N 113.43W
07/24/2007                   MOHAVE             AZ   TRAINED SPOTTER

            EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
            SPRINGS.

0140 PM     FLASH FLOOD      PEACH SPRINGS           35.53N 113.43W
07/24/2007                   MOHAVE             AZ   TRAINED SPOTTER

            EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
            SPRINGS.

0750 PM     FLASH FLOOD      4 WSW GOLDEN VALLEY     35.21N 114.30W
07/24/2007                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPOR 1.51 INCHES OF RAIN IN ONE HOUR. PUBLIC
            REPORTS WATER UP TO DOOR OF A HOME. MANY REPORTS OF CARS
            STUCK IN WASHES. THREE FEET OF WATER IN SACRAMENTO WASH.

&&

81
Local storm report, Jul 25, 2:18 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      NEW KINGMAN-BUTLER      35.26N 114.03W
07/25/2007                   MOHAVE             AZ   TRAINED SPOTTER

            ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
            RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:56 AM PDTFlash Flood WatchVEFClark11 hr
Jul 25, 2:41 PM PDTFlash Flood WarningVEFClark2 hr
Jul 25, 3:34 PM PDTSevere Thunderstorm WarningVEFClark28 min
Jul 24, 7:13 PM PDTFlash Flood WarningVEFMohave2 hr
Jul 25, 1:04 PM PDTFlash Flood WarningVEFMohave116 min
Jul 25, 1:37 PM PDTFlash Flood WarningVEFMohave113 min
Jul 25, 3:13 PM PDTFlash Flood WarningVEFMohave92 min
Jul 25, 3:53 PM PDTSevere Thunderstorm WarningVEFMohave67 min
Jul 25, 4:15 PM PDTFlash Flood WarningVEFMohave90 min
Jul 25, 4:24 PM PDTSevere Thunderstorm WarningVEFMohave51 min

Nearby

Flash Flood Warnings in Nevada, 2007Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.